Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 641, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2016, 10:24 PM CDT for 4 counties in Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 10:24 PM CDT (03:24 UTC)
- Expired
- Jul 13, 2016, 11:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:25 PM CDT | TSTM WND DMG | Kremlin, OK | EMERGENCY MANAGER REPORTED SIGNIFICANT DAMAGE TO TREES AND SEVERAL BUILDINGS ON NORTH SIDE OF TOWN. INCLUDING SIGNIFICANT DAMAGE TO THE ROOF OF THE POST OFFICE... WHICH HAS LOST A PORTION OF ITS DECKING. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
168
WUUS54 KOUN 140324
SVROUN
OKC047-053-071-103-140430-
/O.NEW.KOUN.SV.W.0641.160714T0324Z-160714T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KAY COUNTY IN NORTHERN OKLAHOMA...
NORTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
SOUTHERN GRANT COUNTY IN NORTHERN OKLAHOMA...
NORTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 1023 PM CDT...TWO SEVERE THUNDERSTORMS WERE LOCATED 5 MILES
WEST OF LAMONT AND 1 MILE WEST OF PONCA CITY...MOVING SOUTH AT 15
MPH. THE STORM NEAR LAMONT IS VERY DANGEROUS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...MEDFORD...POND CREEK...
BILLINGS...LAMONT...KAW CITY...RED ROCK...KREMLIN...MARLAND...
HUNTER...DEER CREEK...HILLSDALE...KILDARE...CARRIER...JEFFERSON...
NARDIN...SOUTHWESTERN KAW LAKE AND SOONER LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3674 9683 3675 9689 3668 9693 3670 9704
3668 9706 3660 9704 3659 9706 3658 9700
3660 9691 3658 9689 3655 9690 3653 9699
3651 9701 3651 9703 3644 9703 3648 9811
3680 9790 3682 9684
TIME...MOT...LOC 0323Z 351DEG 15KT 3669 9766
HAIL...2.75IN
WIND...70MPH
$$
031 follow-up statement
323
WWUS54 KOUN 140341
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT WED JUL 13 2016
OKC047-053-071-103-140430-
/O.CON.KOUN.SV.W.0641.000000T0000Z-160714T0430Z/
KAY OK-NOBLE OK-GRANT OK-GARFIELD OK-
1041 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN KAY...NORTHWESTERN NOBLE...SOUTHERN GRANT AND
NORTHERN GARFIELD COUNTIES...
AT 1041 PM CDT...TWO SEVERE THUNDERSTORM WERE LOCATED NEAR
LAMONT AND 3 MILES NORTHWEST OF POND CREEK...MOVING SOUTH AT 10 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...BILLINGS...LAMONT...KREMLIN...HUNTER...
DEER CREEK...HILLSDALE...CARRIER...JEFFERSON AND CERES.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3681 9746 3645 9727 3648 9811 3680 9790
TIME...MOT...LOC 0341Z 338DEG 11KT 3666 9763
HAIL...2.00IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:11 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 13, 9:11 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 911 PM CDT WED JUL 13 2016 .UPDATE... Increased PoPs across northeastern OK. Please see the discussion below. && .DISCUSSION... A fairly stout supercell continues to track southward across Kay Co. this evening along a cold front. Other storms were also trying to develop west of the main supercell into NE Grant Co. Increased PoPs to mid chance values here. Further south, across NW TX and the SE TX panhandle, other storms again developed along a dryline and moved east. However, given downstream environment these should dissipate rather quickly with the onset of nightfall. Adjusted winds slightly downward across the SW, but no other changes were made to the forecast. All updated products have been sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 97 74 93 / 10 20 40 30 Hobart OK 77 102 75 97 / 10 20 30 30 Wichita Falls TX 79 103 78 100 / 0 0 20 30 Gage OK 71 98 69 90 / 20 50 40 30 Ponca City OK 74 94 71 88 / 30 50 70 30 Durant OK 78 96 76 95 / 0 10 20 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 03/26
Hazardous weather outlook, Jul 13, 9:13 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT WED JUL 13 2016 OKZ004>048-050>052-TXZ083>090-150215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 913 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... MAINLY BEFORE MIDNIGHT...ACROSS NORTHERN OKLAHOMA. THE SLIGHT RISK COVERS LOCATIONS FROM JUST NORTH OF STILLWATER...AND EAST OF A LINE FROM PERRY TO BLACKWELL. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS. A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST STORMS. .HEAT... AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT TEMPERATURES RETURNS SUNDAY AND NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 13, 8:11 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT WED JUL 13 2016
OKZ008-140215-
KAY OK-
811 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 915
PM CDT...
AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GEUDA SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
NEWKIRK...CHILOCCO AND HARDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3699 9675 3699 9676 3685 9704 3700 9726
3700 9677
TIME...MOT...LOC 0109Z 307DEG 16KT 3705 9715
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:11 PM CDT | Special Weather Statement | OUN | Kay | 64 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 73 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 30 min |
| Jul 13, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 64 min |
| Jul 13, 9:42 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 13, 10:35 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 13, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 4 more | 80 min |
| Jul 13, 11:47 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 13 min |
| Jul 14, 12:09 AM CDT | Special Weather Statement | OUN | Kingfisher, Lincoln, Logan | 51 min |
| Jul 14, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 72 min |
| Jul 14, 12:49 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 26 min |
| Jul 14, 1:13 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Pottawatomie, Seminole | 32 min |
| Jul 14, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 22 min |
| Jul 14, 1:56 AM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| Jul 14, 2:37 AM CDT | Special Weather Statement | OUN | Hughes | 38 min |
| Jul 14, 3:12 AM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Jul 14, 6:31 AM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Jul 14, 6:59 AM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Jul 14, 7:04 AM CDT | Special Weather Statement | OUN | Love | 26 min |
| Jul 14, 7:18 AM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 14, 7:36 AM CDT | Special Weather Statement | OUN | Grant | 24 min |
| Jul 14, 7:44 AM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 14, 7:56 AM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 30 min |
| Jul 14, 9:10 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 14, 9:35 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jul 14, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Jul 14, 10:58 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 32 min |
| Jul 14, 11:22 AM CDT | Special Weather Statement | OUN | Payne | 23 min |
| Jul 14, 12:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 14, 1:41 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Jul 14, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| Jul 14, 3:12 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.